Ask a doctor

Bruising After Restylane Lip Injections

I had Restylane injections in my lips 6 days ago from a board-certified plastic surgeon. I have 7 dark purple spots on my lips, which I think are bruises. How much longer will this last? Is there anything I can do to make it fade quicker? It hardly seems to be fading at the moment. The bruises are darker than they appear in the photo.

Doctor Answers (4)

LIp injections with fillers

+1

Yes, they may be bruising fromt he original injection of the filler. This usually goes away within a week but can take longer in some individuals.


Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Use a dark lipstick and no one will notice, because it does not look too bad

+1

Unfortunately, bruising is the most common complication from Restylane injections. Even expert injectors can bruise a patient. The overall result looks very good. In the future, perhaps your doctor could do fewer sticks, which would cut down on the bruising risk. In addition, eliminate vitamin E, fish oil, aspirin and ibuprofen for 2 weeks prior to injection. The use of Prevedem (by Neocutis) reduces bruising if used for 2 weeks prior to injection. After the procedure, Bruise Relief, available at CVS pharmacies is also worth a try.

Mary Lupo, MD
New Orleans Dermatologist
5.0 out of 5 stars 9 reviews

Warm compresses and patience

+1

Your lips are shaped very nicely, and the blue spots are definitely bruises. It is possible that you took Aspirin, Motrin, Advil, etc, in the 2 weeks before your injection, which caused you to bleed abnormally at the injection sites.

Try using some warm compresses twice a day, this will dissolve the blood products and make it improve quicker. Also try eating fresh pineapple, it has a natural enzyme (bromelain) that will help your bruises fade quicker.

Just be patient, the bruises are temporary.

Theda C. Kontis, MD
Baltimore Facial Plastic Surgeon
5.0 out of 5 stars 7 reviews

You might also like...

You can use various vitamin C products. Avoid aspirin, etc before any procedure in the future

+1

There are many reasons that you may have developed bruising on the lips, including the skill of the injector, the type of technique they used, medications you were on prior to the procedure and after care.

The easiest of these to change is the medications you may have used prior to the procedure. Now, while this won't help you now, in the future you may be able to avoid a nasty healing process.

As for the skill of the injector, there are many injectors where bruising is essentially unknown. Most of my patients have little or no bruising. This is because I take my time and use a special form of anesthetic that keeps it from bruising.

The skill of the injector is something that you won't know until you have it done. Perhaps in the future you will try out a dermatologist, but make sure they do quite a bit and make sure they are actually the ones who do all the injections in the office. If they do, they will get good over time or are already good.

As for what you can do now, the cat's out of the bag. Various creams containing Vitamin C are OK, but they probably won't do anything major for this. It will probably be gone within a few days to week. Good luck!

Joel Schlessinger, MD
Omaha Dermatologist
4.5 out of 5 stars 18 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.